Alert archive / North Carolina / Flash Flood Warnings in 2011

Flash Flood Warning 51, NWS Raleigh, NC

November 29, 2011Guilford County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Nov 29, 2011, 3:09 AM EST for Guilford County, North Carolina. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 29, 2011, 3:09 AM EST (08:09 UTC)
Expired
Nov 29, 2011, 5:01 AM EST
In force
112 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Guilford County, NC

The radar

The Roanoke radar (KFCX), 112 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.2 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WGUS52 KRAH 290809
FFWRAH
NCC081-291100-
/O.NEW.KRAH.FF.W.0051.111129T0809Z-111129T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
309 AM EST TUE NOV 29 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 600 AM EST

* AT 306 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING ALONG SOUTH BUFFALO CREEK IN GREENSBORO. ONE TO TWO 
  INCHES OF RAIN HAS FALLEN IN THE PAST SEVERAL HOURS...AND AN       
  ADDITIONAL HALF INCH OF RAIN IS EXPECTED THROUGH 500 AM.

* LOCATIONS THREATENED WITH FLOODING INCLUDE...AREAS ALONG SOUTH     
  BUFFALO CREEK IN GREENSBORO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3625 7954 3590 7955 3592 8004 3625 8004

$$

VINCENT
1 follow-up statement
642 
WGUS72 KRAH 291001
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
501 AM EST TUE NOV 29 2011

NCC081-291009-
/O.CAN.KRAH.FF.W.0051.000000T0000Z-111129T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUILFORD NC-
501 AM EST TUE NOV 29 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR GUILFORD COUNTY...

HEAVIER RAIN HAS MOVED OUT OF GUILFORD COUNTY EARLY THIS MORNING AND 
THE THREAT OF FLASH FLOODING HAS ENDED. MORNING COMMUTERS SHOULD BE 
ALERT FOR RESIDUAL WATER ON THE ROAD...WHICH IS DIFFICULT TO SEE AT 
NIGHT. REDUCE SPEED TO AVOID HYDROPLANING.

LAT...LON 3625 7954 3590 7955 3592 8004 3625 8004

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Nov 29, 3:00 AM EST, 9 minutes earlier.

Area forecast discussion, Nov 29, 3:00 AM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
300 AM EST TUE NOV 29 2011

.SYNOPSIS...
A STRONG STORM SYSTEM WILL CROSS CENTRAL NC THIS EVENING THROUGH
TUESDAY MORNING. HIGH PRESSURE WILL BRING COOLER TEMPERATURES TO
OUR AREA ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 7 AM THIS MORNING/...
AS OF 915 PM MONDAY...

TODAY: DEEP ANOMALOUS UPPER LOW CONTINUES TO SPIN AND DEEPEN
ACROSS PORTIONS OF MISSISSIPPI AND ALABAMA THIS EVENING WITH THE
ASSOCIATED STRONG COLD FRONT EXTENDING FROM KENTUCKY SOUTHEAST TO
JUST NORTHEAST OF CHARLESTON SOUTH CAROLINA. AS THE DEEP UPPER
LOW SLOWLY WOBBLES NORTHEAST AND BEGINS TO GET ABSORBED BY THE
NEXT APPROACHING MID LEVEL SHORT WAVE CURRENTLY MOVING ACROSS THE
UPPER MIDWEST AND PLAIN STATES... THE STRONG SURFACE FRONT WILL BE
COME OCCLUDED AND LIFT SOUTHWEST TO NORTHEAST THROUGH THE AREA.
TEMPERATURES BEHIND THE FRONT ARE EXPECTED TO FALL QUITE RAPIDLY
DESPITE A GOOD BIT OF PRECIPITATION EXPECTED BEHIND THE FRONT...
VIA STRONG DYNAMIC LIFT WITH IMPRESSIVE HEIGHT FALLS ON THE
ORDER OF 120 TO 150 METERS AND EXCELLENT DIVERGENCE ALOFT. IN FACT
TEMPERATURES ACROSS PORTIONS OF UPSTATE SOUTH CAROLINA AND
NORTHERN GEORGIA HAVE ALREADY FALLEN INTO THE 40S BEHIND THE FRONT
WITH CONTINUED LIGHT TO MODERATE RAIN. AT THIS TIME IT APPEARS
THE FRONT WILL CROSS THE AREA IN A SOUTHWEST TO NORTHEAST FASHION
FROM 9 TO 10 PM TO 6 TO 7 AM THIS MORNING... WITH A SHARP DROP IN
TEMPERATURES AND DEWPOINTS AND WINDS SWINGING AROUND TO THE
SOUTHWEST. GIVEN THE DEEP UPPER LOW AND RESULTANT IMPRESSIVE MOISTURE
TRANSPORT PRECIPITABLE WATERS HAVE SURGED TO 150 TO 200 PERCENT OF
NORMAL ACROSS CENTRAL NORTH CAROLINA THIS EVENING... WITH A DEEP
FETCH FROM THE TROPICS INTO THE SOUTHEAST UNITED STATES. EXPECT
SKIES WILL REMAIN OVERCAST TONIGHT... WITH A FAIRLY LARGE BAND OF
SHOWERS AND POTENTIALLY A FEW ISOLATED STORMS CROSSING THE AREA WITH
THE FRONT AND BEST UPPER DYNAMICS. MODELS SHOW A MID LEVEL DRY SLOT
PUNCHING INTO THE AREA FROM THE SOUTHWEST BETWEEN 12 TO 18Z TODAY...
WHICH SHOULD END THE ANY LINGERING THREAT OF SURFACE BASED
CONVECTION AND HEAVY RAIN ACROSS CENTRAL NORTH CAROLINA.

THE SEVERE THREAT ACROSS THE AREA LOOKS TO BE FAIRLY LOW... WITH THE
SPC MESOPAGE NOT SHOWING ANY ML OR SURFACE BASED CAPE (AND VERY
LITTLE MUCAPE) CURRENTLY ACROSS ALL OF THE CAROLINAS AND MODELS
DEPICTING VERY LITTLE IF ANY AS WELL LATER TONIGHT AS THE FRONT
MOVES ACROSS THE AREA. HOWEVER... WITH SUCH STRONG LOW AND DEEP
LAYER SHEAR WITH THIS SYSTEM... ANY SHOWERS THAT HAVE ANY ENHANCED
REFLECTIVITY WILL HAVE THE POTENTIAL TO PRODUCED A STRONG TO
POSSIBLY DAMAGING WINDS GUST. HOWEVER... WITH THE LACK OF OVERALL
INSTABILITY AND POOR MID LAPSE RATES THINK THE THREAT OF SEVERE WIND
GUSTS OR ISOLATED TORNADOES IS QUITE LOW. IN FACT SPC HAS MOVED THE
2 PERCENT PROBABILITIES ON THE LATEST DAY ONE OUTLOOK FOR WIND AND
TORNADOES OUT OF THE RAH CWA (MAINLY ACROSS EXTREME SE COASTAL
NORTH CAROLINA AND EXTREME NORTHEAST COASTAL SOUTH CAROLINA).
HOWEVER... WITH A "NON ZERO" THREAT OF SEVERE STORMS ACROSS THE
SOUTHEASTERN HALF OF THE CWA WILL KEEP MENTION OF AN ISOLATED
SEVERE STORM OR TWO IN THE HAZARDOUS WEATHER OUTLOOK FOR THIS AREA
AND MENTIONED MORE OF A HEAVY RAIN WITH GUSTY WINDS ACROSS THE
NORTHWESTERN PART OF THE CWA. ALTHOUGH IT APPEARS THE MAIN THREAT
FROM THIS SYSTEM WILL BE THE POTENTIAL FOR FLASH FLOODING AND
MAINLY IN URBAN AREAS... ESPECIALLY FROM CLOGGED STORM DRAINS FROM
FALLEN LEAVES. EXPECT RAINFALL AMOUNTS TO GENERALLY RANGE FROM
HALF AN INCH NORTHEAST TO AROUND AN INCH AND A HALF WEST... WITH
LOCAL AREAS ACROSS THE NORTHWEST MAYBE PICKING UP 2 INCHES.

LOW TEMPERATURES THIS MORNING WILL BE DEPENDENT ON THE TIMING OF
THE FRONT. HOWEVER... WITH CURRENT OBSERVATIONS SHOWING A NICE
FALL AFTER THE FRONT MOVES THROUGH A GIVEN LOCATION... THINK IF
AFOREMENTIONED TIMING IS CORRECT... WE SHOULD SEE LOWS RANGE FROM
THE LOWER TO MID 40S SOUTHWEST TO THE MID TO UPPER 50S NORTHEAST.
AS THE UPPER LOW LIFTS NORTHEASTWARD EXPECT WE SHOULD SEE SOME
CLEARING IN THE OVERCAST SKIES ACROSS MOST OF IF NOT ALL OF THE
CWA... WHICH WILL ALLOW TEMPERATURES TO CLIMB A BIT FROM MORNING
LOWS. HOWEVER... WE LEAVE A MENTION FOR SOME SHOWERS TUESDAY
AFTERNOON ACROSS THE NORTH AND NORTHWEST PIEDMONT IN ASSOCIATION
WITH THE MID AND UPPER LOWS (LOW TOPPED INSTABILITY SHOWERS... AS
850 TO 700 MILLIBAR LAPSE RATES STEEPEN AS NEGATIVE TILTED LOW
PIVOTS ACROSS THE REGION). EXPECT HIGHS TO RANGE FROM THE LOWER
50S WEST TO NEAR 60 NORTHEAST.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 255 AM TUESDAY...

WED NIGHT-THU NIGHT: BEHIND THE ANOMALOUS OCCLUDED LOW OVER THE MID
SOUTH...COLD...1031 MB HIGH PRESSURE OVER THE NORTHERN PLAINS THIS
MORNING WILL BUILD EASTWARD TO THE EAST COAST. WHILE THE CENTER OF
THE HIGH IS FORECAST TO REMAIN ALONG OR WEST OF THE APPALACHIANS BY
THU MORNING...IT SHOULD BE IN CLOSE ENOUGH PROXIMITY TO PROMOTE
EXCELLENT RADIATIONAL COOLING CONDITIONS...PARTICULARLY OVER THE
PIEDMONT. THIS FRESH CP AIRMASS...WHICH PRODUCED LOWS IN THE TEENS
AND 20S OVER THE PLAINS ON MORNING...SHOULD ACCORDINGLY SUPPORT LOWS
IN THE UPPER 20S TO LOWER 30S BOTH NIGHTS...DOWN A FEW TICKS FROM
THE PREVIOUS FORECAST. HIGHS THU 54 TO 58 DEGREES.

FRI-FRI NIGHT: A NORTHERN STREAM TROUGH ALOFT WILL PROPEL A DRY COLD
FRONT ACROSS CENTRAL NC FRI NIGHT...WITH TEMPERATURES LIKELY TO
MODIFY UNIFORMLY INTO THE 60 TO 63 DEGREE RANGE AHEAD OF IT ON FRI.
LOWS FRI NIGHT AGAIN IN THE UPPER 20S TO LOWER 30S WITH RENEWED CP
HIGH PRESSURE BEHIND THE DRY FRONT.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 240 PM MONDAY...

THE LONG TERM PERIOD WILL BE DOMINATED BY HIGH PRESSURE BOTH AT THE
SURFACE AND ALOFT. THIS WILL RESULT IN DRY AND MOSTLY SUNNY
CONDITIONS...AS WELL AS A GRADUAL MODIFICATION OF THE AIR MASS. HIGH
TEMPS OF UPPER 50S ON FRIDAY ARE EXPECTED TO WARM TO THE LOW TO MID
60S BY MONDAY. HOWEVER...SATURDAY MAY BE SLIGHTLY COOLER (GENERALLY
MID 50S) AS A REINFORCING SHOT OF COOLER AIR FILTERS IN BEHIND A
SHORT WAVE TROUGH MOVING ACROSS NEW ENGLAND. LOW TEMPERATURES IN
THE 30S ARE EXPECTED AT THE BEGINNING OF THE PERIOD...WITH
OVERNIGHTS LOW IN THE 40S EXPECTED BY EARLY NEXT WEEK. AS OF
NOW... MODELS INDICATE OUR NEXT WEATHER SYSTEM WILL BE APPROACHING
FROM THE WEST BY EARLY TO MID NEXT WEEK. THEREFORE...SHOWED AN
INCREASE IN CLOUD COVER ON MONDAY...BUT WILL HOLD OFF ON ANY
MENTION OF PRECIPITATION UNTIL MODELS COME INTO BETTER AGREEMENT.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
AS OF 110 AM...

SCATTERED CLOUDS EAST WITH LIFR CONDITIONS IN THE WEST NEAR AND
BEHIND A FRONT APPROACHING FROM THE SOUTHWEST. LIFR CONDITIONS
WILL SPREAD EAST AS SUNRISE APPROACHES... WITH CEILINGS BECOMING
VFR IN THE FAR WEST BY LATE MORNING. SHOWERS WILL EXIT TO THE
NORTHEAST BEFORE NOON. VFR CONDITIONS THEN PERSIST FOR THE
REMAINDER OF THE TAF PERIOD.

GUSTY SURFACE WINDS OF 25 TO 30 MPH... SUBSIDING AS SUNSET
APPROACHES.

A CHANCE FOR STRATUS OR FOG AROUND SUNRISE WEDNESDAY
MORNING. OTHERWISE VFR CONDITIONS WEDNESDAY THROUGH SATURDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

NEAR TERM...BSD
SHORT TERM...MWS
LONG TERM...KRR
Hazardous weather outlook, Nov 29, 2:26 AM EST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
226 AM EST TUE NOV 29 2011

NCZ021>025-038>042-073>078-083>086-088-089-300730-
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
226 AM EST TUE NOV 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAIN WILL BE POSSIBLE THROUGH SUNRISE IN THE WAKE OF
THE RECENT COLD FRONTAL PASSAGE. OTHERWISE... HAZARDOUS WEATHER
IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ007>011-026>028-043-300730-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WILSON-
226 AM EST TUE NOV 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL CROSS THE NORTHERN PIEDMONT AND NORTHEAST
COASTAL PLAIN BETWEEN 300 AM AND 500 AM THIS MORNING. A NARROW
LINE OF HEAVY SHOWERS ALONG THE COLD FRONT WILL PRODUCE WIND
GUSTS OF 30 TO 40 MPH. RAIN WILL LINGER FOR SEVERAL HOURS IN THE
WAKE OF THE FRONT. LOCALLY HEAVY RAIN AND MINOR FLOODING OF URBAN
AND POOR DRAINAGE AREAS WILL BE POSSIBLE THROUGH SUNRISE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

VINCENT

In the hours before

Special weather statement, Nov 28, 11:05 PM EST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1105 PM EST MON NOV 28 2011

NCZ086-290430-
HOKE-
1105 PM EST MON NOV 28 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS HOKE COUNTY THROUGH 1130 PM
EST...

AT 1104 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES SOUTH OF ANTIOCH...OR ABOUT 7 MILES SOUTHWEST OF RED SPRINGS...
MOVING NORTH AT 50 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ANTIOCH...BOWMORE...
SILVER CITY...AND...RAEFORD.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.

&&

LAT...LON 3483 7934 3514 7936 3521 7925 3519 7921
      3519 7918 3517 7915 3517 7912 3518 7911
      3513 7911 3511 7910 3489 7912 3483 7919
TIME...MOT...LOC 0404Z 181DEG 43KT 3475 7924

VINCENT
Special weather statement, Nov 28, 11:28 PM EST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1128 PM EST MON NOV 28 2011

NCZ086-290500-
HOKE-
1128 PM EST MON NOV 28 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS HOKE COUNTY THROUGH
MIDNIGHT EST...

AT 1126 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RAEFORD...MOVING NORTH AT 40 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RURAL NORTHERN HOKE
COUNTY.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 50 MPH.

DOPPLER RADAR HAS INDICATED WEAK ROTATION AT TIMES WITH THIS STORM.
IF THE THE STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING
MAY NEED TO BE ISSUED.

&&

LAT...LON 3519 7929 3521 7923 3519 7921 3519 7918
      3517 7915 3517 7912 3518 7910 3513 7911
      3511 7910 3490 7911 3490 7930
TIME...MOT...LOC 0426Z 188DEG 34KT 3498 7921

VINCENT
Special weather statement, Nov 28, 11:53 PM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1153 PM EST MON NOV 28 2011

NCZ088-290530-
CUMBERLAND-
1153 PM EST MON NOV 28 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS CUMBERLAND COUNTY THROUGH
1230 AM EST...

AT 1153 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF HOPE MILLS...OR ABOUT 10 MILES NORTHEAST OF RED
SPRINGS...MOVING NORTH AT 50 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HOPE MILLS...BONNIE
DOONE...FAYETTEVILLE...SPRING LAKE...AND FORT BRAGG.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.

&&

LAT...LON 3485 7892 3488 7893 3492 7897 3495 7904
      3496 7903 3505 7909 3511 7910 3519 7909
      3523 7889 3525 7887 3526 7882 3484 7890
TIME...MOT...LOC 0453Z 189DEG 42KT 3489 7902

VINCENT
Special weather statement, Nov 29, 12:54 AM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1254 AM EST TUE NOV 29 2011

NCZ040-076-077-088-089-290700-
CHATHAM-LEE-HARNETT-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...PITTSBORO...SANFORD...LILLINGTON...
FAYETTEVILLE...CLINTON
1254 AM EST TUE NOV 29 2011

...HEAVY SHOWERS WITH GUSTY WINDS WILL ACCOMPANY A STRONG COLD
FRONTAL PASSAGE THROUGH 200 AM...

A STRONG COLD FRONT WILL MOVE NORTHEAST THROUGH CHATHAM...LEE...
HARNETT...CUMBERLAND AND SAMPSON COUNTIES BY 200 AM THIS MORNING.
A LINE OF HEAVY SHOWERS CAPABLE OF PRODUCING WIND GUSTS UP TO 45
MPH WILL ACCOMPANY THE FRONTAL PASSAGE. TEMPERATURES WILL QUICKLY FALL
FROM THE MID 60S TO THE UPPER 40S AND LOWER 50S IN THE WAKE OF THE
FRONT.

VINCENT
Special weather statement, Nov 29, 1:21 AM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
121 AM EST TUE NOV 29 2011

NCZ024-025-041-042-078-290800-
ORANGE-DURHAM-WAKE-JOHNSTON-WAYNE-
INCLUDING THE CITIES OF...CHAPEL HILL...DURHAM...RALEIGH...
SMITHFIELD...GOLDSBORO
121 AM EST TUE NOV 29 2011

...HEAVY SHOWERS WITH GUSTY WINDS WILL ACCOMPANY A STRONG COLD
FRONTAL PASSAGE BY 300 AM...

A STRONG COLD FRONT WILL MOVE NORTHEAST THROUGH ORANGE...DURHAM...
WAKE...JOHNSTON AND WAYNE COUNTIES BY 300 AM THIS MORNING. A
NARROW LINE OF HEAVY SHOWERS CAPABLE OF PRODUCING WIND GUSTS UP TO
45 MPH WILL ACCOMPANY THE FRONTAL PASSAGE. TEMPERATURES WILL
QUICKLY FALL FROM THE MID 60S TO THE LOWER 50S IN THE WAKE OF THE
FRONT.

VINCENT
Special weather statement, Nov 29, 2:16 AM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
216 AM EST TUE NOV 29 2011

NCZ007>009-026-027-043-290900-
PERSON-GRANVILLE-VANCE-FRANKLIN-NASH-WILSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
LOUISBURG...NASHVILLE...WILSON
216 AM EST TUE NOV 29 2011

...HEAVY SHOWERS WITH GUSTY WINDS WILL ACCOMPANY A STRONG COLD
FRONTAL PASSAGE BETWEEN 230 AND 400 AM THIS MORNING...

A STRONG COLD FRONT WILL MOVE NORTHEAST THROUGH PERSON...
GRANVILLE...VANCE...FRANKLIN...NASH AND WILSON COUNTIES BETWEEN
230 AND 400 AM THIS MORNING. A NARROW LINE OF HEAVY SHOWERS
CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH WILL ACCOMPANY THE
FRONTAL PASSAGE. TEMPERATURES WILL RAPIDLY FALL FROM THE MID 60S
TO THE LOWER 50S IN THE WAKE OF THE FRONT.

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 9:34 PM ESTSpecial Weather StatementRAHAlamance, Anson, Chatham, Cumberland, Davidson, Forsyth and 9 more86 min
Nov 28, 11:05 PM ESTSpecial Weather StatementRAHHoke25 min
Nov 28, 11:28 PM ESTSpecial Weather StatementRAHHoke32 min
Nov 28, 11:53 PM ESTSpecial Weather StatementRAHCumberland37 min
Nov 29, 2:47 AM ESTAreal Flood AdvisoryRAHGuilford3 hr
Nov 29, 3:28 AM ESTAreal Flood AdvisoryRAHAlamance, Durham, Orange, Wake3 hr
Nov 29, 3:40 AM ESTAreal Flood AdvisoryRAHCumberland76 min
Nov 29, 5:35 AM ESTAreal Flood AdvisoryRAHGuilford85 min

Nearby

Flash Flood Warnings in North Carolina, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.